PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What should you do about aspirin poisoning?

ANSWER

Call 911 if the person is:

If you suspect an aspirin, call Poison Control at 800-222-1222 for instructions, even if there are no signs of poisoning. If possible, find out how much aspirin and other medications the person took, and when.

  • Vomiting severely
  • Agitated or lethargic
  • Unconscious
  • Having convulsions
  • Not breathing

From: Aspirin Poisoning Treatment WebMD Medical Reference

SOURCES:

American Association of Poison Control Centers: "First Aid Tips."

Minnesota Poison Control System: "Poison First Aid: What to Do if Poisoned."

Subbarao, I. Random House Reference, 2009. American Medical Association Handbook of First Aid and Emergency Care,

Merck Manual: "Aspirin and Other Salicylate Poisoning."

Aspirin Poisoning Information from eMedicineHealth .

Reviewed by Carol DerSarkissian on November 17, 2017

SOURCES:

American Association of Poison Control Centers: "First Aid Tips."

Minnesota Poison Control System: "Poison First Aid: What to Do if Poisoned."

Subbarao, I. Random House Reference, 2009. American Medical Association Handbook of First Aid and Emergency Care,

Merck Manual: "Aspirin and Other Salicylate Poisoning."

Aspirin Poisoning Information from eMedicineHealth .

Reviewed by Carol DerSarkissian on November 17, 2017

NEXT QUESTION:

What are the follow-up treatments for aspirin poisoning?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.